MAUDE Adverse Event Report: CREAGH MEDICAL ADVANCE SERENITY¿ 18; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CREAGH MEDICAL ADVANCE SERENITY¿ 18; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number SER18-90-50-80
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The balloon was used during an femoropopliteal angioplasty procedure.The site reported the balloon fragmented and appeared to left fragments in the patient.Additional information indicated approximately half of the balloon detached inside the patient.The patient had an additional procedure the next day to remove the balloon fragment.There was no further impact to the patient.
 
Additional Manufacturer Narrative
H3: to date, the device had not been returned.If returned, a supplemental mdr will be submitted for analysis results.
 
Event or Problem Description
Additional information received from the distributor indicated the device was used in a right femoropopliteal below knee anastomosis angioplasty procedure (left retrograde approach).The target lesion was approximately 3cm in length with severe stenosis.The issue occurred following the use of a competitor 4mm balloon.The 5mm balloon was used due to persistent stenosis and used for one inflation.The balloon reportedly did not burst fully and still required a syringe to fully deflate.The balloon then detached from the catheter during removal.The remaining segment required hospital admission, heparin infusion, and surgical removal the next day.The patient was recovering post removal, redo of the proximal anastomosis, and percutaneous femoral artery endarterectomy.
 
Event or Problem Description
Additional information received from the site via the distributor indicated during balloon removal, the inner component appeared to adhere to the 0.018" guidewire and only one marker band was left on the balloon.It was unknown if the other marker band also adhered to the guidewire.
 
Additional Manufacturer Narrative
H3: analysis confirmed the reported issue.The balloon was returned in three segments.Segment one contained the main body of the device to include the manifold, strain relief, outer shaft, and a portion of the balloon.The second segment contained a portion of the inner shaft and the proximal marker band.The third segment was the distal portion of the balloon and device tip.Approximately 32cm of the inner shaft and distal marker band were missing.The site indicted the inner shaft adhered to the guidewire upon removal and the marker band may have also remained on the wire.A hole was observed in the third balloon segment, approximately 4cm from the distal tip and approximately 0.75cm from the proximal to the point of balloon separation.

Brand Name
ADVANCE SERENITY¿ 18
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key18074449
Report Number3005994106-2023-00010
Device Sequence Number7759666
Product Code LIT
UDI-Device Identifier05391525786704
UDI-Public05391525786704
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2026
Device Model NumberSER18-90-50-80
Device Lot Number22202854
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer11/30/2023
12/13/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/11/2023
01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale
Patient Weight70 KG